Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 51, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 7:31 PM CST for Miller County, Arkansas; Bowie County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 7:31 PM CST (01:31 UTC)
- Expired
- Dec 16, 2001, 9:30 PM CST
- In force
- 119 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Miller County, AR, Bowie County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 170133
FFWSHV
ARC091-TXC037-170330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
MILLER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 930 PM CST
* AT 730 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN IN EASTERN BOWIE COUNTY OF TEXAS AND MOST
OF MILLER COUNTY ARKANSAS INCLUDING ALL OF THE CITY OF TEXARKANA.
THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...
URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW
FARMLAND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 930 PM CST.
LAT...LON 3332 9405 3305 9401 3306 9389 3335 9374
3357 9385 3354 9415What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:00 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 16, 3:00 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST SUN DEC 16 2001 A LOT OF WEATHER FOR THE FIRST PERIOD OF FORECAST. WEST TO EAST WARM FRONTAL BOUNDARY CURRENTLY MOVING SLOWLY NORTH THRU CENTER OF CWA. THIS WILL BE FOCUS FOR THREAT OF SEVERE WEATHER AS UPPER LEVEL TROF APPROACHES LATER THIS AFTERNOON AND TONIGHT. ALSO FLASH FLOODING STILL POSSIBLE AS STORMS THIS EVENING WILL DUMP A FEW MORE INCHES OF RAIN ON AREAS WHICH HAVE ALREADY FLOODED TODAY. WILL EXTEND CURRENT FLOOD WATCH INTO TONIGHT...SAME ZONES...SINCE THAT IS WHERE THE BULK OF THE RAIN FELL LAST NIGHT AND TODAY...AND ALLOW OTHER AREAS TO BE HANDLED WITH FLASH FLOOD WARNINGS AS NEEDED. HOWEVER...BY MIDNIGHT OR SHORTLY AFTER...MOST OF THE RAIN SHOULD BE MOVING EAST OF THE CWA. COLD FRONT WILL PASS ALL OF CWA BY AROUND 09Z OR 10Z TONIGHT...WITH PRECIP TAPERING OFF. WILL NOT MENTION RAIN ANY ZONES FOR MONDAY...BUT IT WILL BE CLOSE IN EAST. DRY SLOT WORKS RAPIDLY INTO EASTERN ZONES BY 12Z ON MESO ETA...SO WILL FOLLOW THIS AS END OF RAIN. WRAP AROUND PRECIP IS RATHER CLOSE TO NORTHERN ZONES ON MONDAY...BUT WILL JUST GO WITH CLOUDY FOR NOW. DRY WEATHER THROUGH REMAINDER OF NEXT WEEK. MRF HAS NEXT SYSTEM DIGGING RATHER DEEP...SO LOOKS LIKE A ANOTHER HEAVY RAIN PRODUCER. THIS WILL BE FOLLOWED BY A LITTLE COLDER AIR FOR CHRISTMAS EVE. PRELIMS... SHV 53/59/36/64 +000 MLU 58/62/36/63 +100 TXK 48/55/37/61 +000 TYR 47/57/36/63 +000 LFK 52/60/35/65 +000 .SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150 14
In the hours before
Local storm report, Dec 16, 3:50 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CST SUN DEC 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1015 AM GOLDEN OK FLOODING
12/16/01 MCCURTAIN 2 1/2 FEET OF WATER
COVERING COUNTRY ROAD.
5 MILES WEST OF BROKEN BOW.
840 AM MOUNT PLEASANT TX FLOODING
12/16/01 TITUS FLOODING REPORT AT VARIOUS
LOCATIONS: SE 15 AND SE
26...SE 9 AND SE 38... AND
A BRIDGE OUT AT NW 46 OFF
OF 1402.
250 PM BROKEN BOW OK FLOODING
12/16/01 MCCURTAIN CAR WASHED OFF ROAD ON OLD
US 70.
NNNNLocal storm report, Dec 16, 5:00 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT SUN DEC 16 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0530 PM JUDSON TX WIND DAMAGE
12/16/01 GREGG TREES DOWN AND ROOF
DAMAGE. REPORTED BY LAW
ENFORCEMENT.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:11 PM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 4 hr |
| Dec 16, 6:01 PM CST | Flash Flood Warning | SHV | Gregg | 4 hr |
| Dec 16, 7:03 PM CST | Severe Thunderstorm Warning | SHV | Cass | 42 min |
| Dec 16, 8:55 PM CST | Flash Flood Warning | SHV | Panola | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.